MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 07/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the array placement to the skin irritation/inflammation cannot be ruled out.Medical device site reaction is an expected event with optune gio device use (ef-11 16% and 53% ef-14 optune arm).
 
Event or Problem Description
A 64-year-old male patient with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2024.On (b)(6) 2025, the patient reported to novocure that after removing the arrays, following a few days of optune gio therapy, he had developed a skin reaction characterized by blistering, bleeding, pruritus, and a burning sensation.As a result, optune gio therapy was temporarily discontinued.The patient was evaluated by a dermatologist, who prescribed unspecified allergy medications along with a topical cream.The prescribing physician was contacted for further details, although no reply was received.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key22661662
Report Number3010457505-2025-00554
Device Sequence Number7533903
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)160713
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Initial Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETYLSALICYLIC ACID; ATORVASTATIN; CHOLECALCIFEROL; CLOBETASOL OINTMENT; FOLIC ACID; GABAPENTIN; GARLIC CAP; LORAZEPAM; METOPROLOL SUCCINATE; ONDANSETRON; TEMOZOLOMIDE; UBIQUINOL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale